Alabama, 2006Damaging Wind in Alabama, May 29, 2006
May 29, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 29, 4:06 AM CST, 8 hours 29 minutes earlier.
Area forecast discussion, May 29, 4:06 AM CST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 AM CDT MON MAY 29 2006
.SHORT TERM...
ONCE AGAIN SUMMERTIME PATTERN WILL CONTINUE THIS MEMORIAL DAY AS
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. MAIN
CONCENTRATION OF CONVECTION TODAY WILL BE ALONG AND WEST OF
INTERSTATE 65 AS SOME DRIER MID LEVEL AIR FILTERS ACROSS EASTERN
AREAS. EXPECT THE CONVECTION THAT DEVELOPS TO BE SLOW MOVERS SO
HEAVY RAINFALL COULD BE POSSIBLE IN INDIVIDUAL STORMS. THESE
STORMS WILL BE PULSE IN NATURE WITH SOME ISOLATED STRONG
THUNDERSTORMS POSSIBLE WITH THE MAIN HAZARDS BEING FREQUENT
LIGHTNING AND GUSTY WINDS. TEMPERATURES WILL BE FAIRLY SIMILAR TO
YESTERDAY WITH HIGHS IN THE LOW TO MID 90S.
UPPER RIDGE CONTINUES TO HOLD STRONG ON TUESDAY AS A REPEAT OF
TODAY IS EXPECTED. MAIN QUESTION WILL BE EXACTLY WHERE CONVECTION
DEVELOPS AND HOW MUCH COVERAGE. CURRENT THINKING IS THAT THE BEST
CHANCE FOR STORMS WILL ONCE AGAIN BE WEST OF INTERSTATE 65 BUT SHOULD
BE FEWER IN NUMBER AS BEST LIFT REMAINS WEST OF THE AREA.
TEMPERATURES WILL CONTINUE TO BE QUITE WARM WITH HIGHS IN THE LOW
TO MID 90S.
UPPER RIDGE BEGINS TO SHIFT TO THE EAST ON WEDNESDAY AS UPPER
LEVEL TROUGH APPROACHES THE AREA. RAIN CHANCES WILL INCREASE
THURSDAY AND THURSDAY NIGHT AS COLD FRONT MOVES CLOSER TO THE
AREA. ONCE AGAIN TIMING ISSUES SURFACE IN THE GFS BUT STILL THINK
UPPER LEVEL TROUGH WILL KICK THE COLD FRONT THROUGH MOST OF THE
AREA BY THURSDAY NIGHT.
&&
KNS/99
.LONG TERM...(FRIDAY THROUGH SUNDAY)
AS ADVERTISED FROM PREVIOUS LONG TERM DISCUSSIONS...UPPER PATTERN
WILL TRANSITION THIS PERIOD AS SHORT WAVE TROF TRACKS TOWARDS THE
MID ATLANTIC STATES AND PUSHES A WEAK FRONT THRU ALABAMA ON FRIDAY.
MOST NOTICEABLE CHANGE TO WEATHER OVER CENTRAL ALABAMA WILL BE
SLIGHTLY DRIER AIR BEHIND FRONT. LOWERED RAIN CHANCES OVER
NORTHWEST ALABAMA ON FRIDAY AS FRONT SHOULD HAVE MADE ENOUGH HEADWAY
TO WARRANT ONLY SLIGHT CHANCE OF RAIN IN THIS AREA.
AS WITH ANY FRONT TRYING TO MAKE IT TO THE COAST THIS TIME OF
YEAR...THE QUESTION IS HOW FAR SOUTH WILL FRONT GO BEFORE IT STALLS
OUT. DESPITE GFS KEEPING CONVECTION SOUTH OF MONTGOMERY AND TROY
OVER THE WEEKEND...WITH FRONT IN CLOSE PROXIMITY...PRUDENT THING TO
DO IS LEAVE SMALL POPS ACROSS SOUTHERN COUNTIES.
DESPITE SLIGHTLY COOLER AIR BEHIND FRONT...AFTERNOON TEMPERATURES
WILL CONTINUE ABOVE NORMAL MOST AREAS...ESPECIALLY SOUTHERN COUNTIES
WHERE HIGHS WILL BE AROUND 90 DEGREES.
&&
58/ROSE
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 91 68 91 68 / 10 10 10 10
ANNISTON 92 69 92 69 / 10 10 10 10
BIRMINGHAM 92 71 92 71 / 30 20 20 10
TUSCALOOSA 94 69 94 69 / 30 20 20 20
CALERA 92 70 92 70 / 30 20 20 10
AUBURN 92 69 92 69 / 10 10 10 10
MONTGOMERY 95 70 95 70 / 20 10 10 10
TROY 95 69 95 69 / 20 10 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
99/58
In the hours before
Special weather statement, May 29, 11:37 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CDT MON MAY 29 2006
ALZ027-028-291800-
CLAY-TALLADEGA-
1237 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN CLAY AND EASTERN
TALLADEGA COUNTIES UNTIL 100 PM CDT...
...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTH OF WALDO...MOVING NORTHEAST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALDO AND TALLADEGA
THROUGH 100 PM CDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Special weather statement, May 29, 11:57 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 PM CDT MON MAY 29 2006
ALZ027-291830-
TALLADEGA-
1257 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 130
PM CDT...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WALDO...MOVING NORTH AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALDO AND TALLADEGA
THROUGH 130 PM CDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Special weather statement, May 29, 12:15 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT MON MAY 29 2006
ALZ032-291845-
HALE-
115 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HALE COUNTY UNTIL 145 PM
CDT...
...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GREENSBORO. THE THIS THUNDERSTORM WAS NEARLY
STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GREENSBORO THROUGH
145 PM CDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Special weather statement, May 29, 12:28 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 PM CDT MON MAY 29 2006
ALZ027-291900-
TALLADEGA-
128 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 200
PM CDT...
...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM JUST EAST OF THE CITY OF TALLADEGA...AND WAS NEARLY
STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALDO...MUNFORD AND
TALLADEGA THROUGH 200 PM CDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Thunderstorm Wind, Talladega
- When
- May 29, 12:35 PM CST
- Where
- Talladega County, Talladega
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.433, -86.100
A total of 10 trees were blown down in the city. One home was damaged by a fallen tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, May 29, 200675 injured · 17 events
- Flash Flood in Texas, May 29, 20061 death · $10,000 · 1 event
- Damaging Winds and Lightning Strikes in Wisconsin, May 29, 20067 injured · $25,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Illinois, May 29, 2006$32,000 · 1.75 in hail · 25 events
- Rip Current in Florida, May 29, 20066 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 2006$51,000 · 53 kt wind · 7 events
- Flash Flooding in Texas, May 29, 2006$57,000 · 4 events
- Flash Flooding and High Wind in Texas, May 29 to 30, 2006$50,000 · 53 kt wind · 4 events
- Flash Flood and Debris Flow in Puerto Rico, May 29, 2006$50,000 · 2 events
- Flash Flood in Texas, May 29, 2006$50,000 · 1 event
- Damaging Wind in Alabama, May 29, 2006$50,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kansas, May 29, 2006$15,000 · 1.25 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512401.